The Diabetes Forum Support Community For Diabetics Online banner

1 - 4 of 4 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
I recently read that taking actos (pioglitazone) and Lipitor (atorvastatin) create an interaction that reduces the effectiveness of these drugs and can increase higher glucose levels.

I plan on calling my doctor for an alternative to the Lipitor since I have notices a higher glucose since he increased my Lipitor.

Anyone else..
 

·
Super Moderator
Joined
·
9,623 Posts
Some medications are not good when used with certain other medications. Some aren't really good even by themselves. Statins have been known to cause diabetes. Have you researched any about Actos and bladder cancer?

Here is a link to read a brief summary about diabetes meds, there is a link to more detailed info of each class of drugs at the end.
 

·
Registered
Joined
·
394 Posts
I'd like a link to where you read that. I checked a few places that deal in drug interaction and none of them say that those two drugs have any interaction.
 

·
Registered
Joined
·
801 Posts
It's always best to check with your pharmacist first. Sometimes helps to call your insurance company and ask if you can be connected with their onstaff pharmacist. They can go over your meds and make recommendations. Sometimes a different drug - sometimes just the timing of when you take the drug. We're very aware of this since my family member takes many drugs, but it's true even if you only take a few. Some herbals also can interact if used on a daily basis.
 
1 - 4 of 4 Posts
Top